U.S. doctors online nowAsk doctors free
Ireland
A 39-year-old female asked:

Can plaqunil affect my kidneys after taking them for years ... what are the side affects because my hair is falling out?

2 doctor answers2 doctors weighed in
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
See details: Plaquenil (hydroxychloroquine) will not effect the kidneys. As for hair loss, that it possible but hair loss secondary to lupus is much more common.
Dr. Gary Wang
Physical Medicine and Rehabilitation 41 years experience
SLE and Plagunil: Need to know why you need plaqunil for prolonged use, yes, plaqunil might hurt your vision nerve and possible kidney. If vision nerve damage happen, you have to stop use it. You need weight benefit and side effects and decide if continue this kind medications with the help of your doctor. Hair lost and kidney lost might highly related to your sle also. I suggest you follow your doctors advise.
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.